That's what I think a lot when it comes to Jude. He is a happy little fella lately. All smiles when I get home and he tries to talk back to me when I speak to him. He opens his mouth real wide like he really wants to get some words out. I posted this last night on Facebook.
However (yes there is a however) Jude's very toned out lately. He seems very rigid and his therapists are having a hard time working with him. His startles have also increased and they are growing more violent. Startles look like full seizures and are brought on by loud noises. We also have noticed some bruising. The nurses asked about increasing his Artane (for tone) but I want to talk to the doctor first.
So here are my thoughts.
1. The bruising I believe is from his AFO'S (leg braces)
2. This could just be a tone issue so it may very well be easily resolved with the increased Artane
3. I began to wonder if this is possibly a reaction to the seizure medication.
I began to add some things up in my head. I had mentioned in a blog some time back that at Cook's they told us Jude's red blood cell county was down. They chalked it up to slight anemia. They said it was so slight there was no issue. Then I began thinking about his recurrent infections lately, and his hyper tone, and his blood cell count. You can Google Felbatol for additional information regarding what we look for with this medication. However, if it is the drug I am not sure there is much the doctor will do. He told us there would be possible side effects with it but that is was the last resort drug for Jude. Hopefully, if it is the medication they can scale it back and increase the Depakene.
Honestly, I think it's all a guessing game with the medical field just like it is for us. Is it something as simple as increasing the tone medication or is it something more complex like the seizure meds.
I put a call into the doctor so we will see what they think.